Optimize Digital Innovation:

Integrating the Old and New

October 14th and 15th, 2021

DePaul University, Chicago, IL

The $200 registration covers the event, catering, and the network reception

What is  ?

The Optimizing Digital Innovation Conference is an annual gathering hosted by the DePaul Innovation Development Lab. Each year, nearly 200 industry professionals from a number of Fortune 500 Companies come together to discuss new ways that their organizations can approach innovation. The event features discussions with speakers ranging from Executives and Sr. Directors to Academics and Award-Winning Authors. ODI is a one-of-a-kind opportunity to network and learn groundbreaking innovation strategies that can be applied at any level.

139

Professionals attended ODI 2020

39+

Companies participated to make the event happen

39

Speakers shared their knowledge about Innovation

2019 and 2020 Highlights

2021 Sponsorship

Our ODI Conference is organized and executed by a small group of students. We value the opportunity to exchange ideas and network, and our conference provides a unique space for professionals to do just that. We sincerely appreciate any sponsorship as it is integral to our ability to continue to hold this important event. We have several different tiers of sponsorship, including general, gold, silver and platinum sponsorships. Donations of any level are greatly appreciated by our team. We thank you for your generosity.

ODI 2021 Sponsors

Speakers

October 14th Virtual

Followed by reception at Chicago Connectory

During the uncertainty of the current Covid-19 situation, we ensure that ODI will proceed. In order to prioritize the health of both our attendees and our speakers, we have decided to move half of the conference into the digital realm. Through a hybrid of online video meetings on the 14th, as well as in-person speeches on the 15th, we will ensure that the conference maintains its original comfortable and personal feel.

On October 14th we will be broadcasting the conference online, and at the end of the day we will be welcoming you at the Bosch Chicago Connectory for a small networking reception.

October 15th at DePaul Center

On October 15th both the conference and the networking reception will be held in-person at DePaul Center conference room 8005.

With integration being our core concept this year, we view this change as a welcomed challenge. We will integrate the old way of holding conferences with the new online format in order to adapt to the current state of the world. Even though the format of ODI will be revolutionized, the content will remain equally as compelling and groundbreaking.

Schedule

Time
Event Description
Location
09:00 AM - 09:05 AM
5 minutes
ODI Kickoff
Speaker :
Roman Dumiak
- iD-Lab DePaul University
09:05 AM - 09:10 AM
5 minutes
Welcome to DePaul
Speaker : David Miller – Dean, College of Computing and Digital Media at DePaul University
09:10 AM - 09:45 AM
35 minutes
Keynote - What Must Leaders Drive in Digital Transformation's 2.0
Speaker : Isaac Sacolick – Author, StarCIO
09:45 AM - 10:20 AM
35 minutes
Keynote - The State of Innovation
Speaker :
Patrick Emmons
- Dragon Spears
10:20 AM - 10:30 AM
10 minutes
Coffee Break
10:30 AM - 11:10 AM
40 minutes
Panel Discussion - The future of Data Science
Panel Members :
Aleksander Velkoski
- National Association of REALTORS® & DePaul iD-Lab
Ido Biger
- EL AL Israel Airlines
Simon Hughes
- Home Depot
Moderator :
Olayele Adelakun
- iD-Lab DePaul University
11:10 AM - 11:15 AM
5 minutes
Coffee Break - Transitioning
11:15 AM - 11:55 AM
40 minutes
Panel Discussion - Innovation in Logistic
Panel Members :
Ryan Pikus
- RJW Logistics Group
Michael Rapken
- 27Global
Moderators :
Kate Migon
- Uptake
12:00 PM - 01:00 PM
1 hour
Lunch Break
01:00 PM - 01:30 PM
30 minutes
Keynote - Accelerating Innovation
Speaker :
Nick Ionita
- Flex
01:30 PM - 01:35 PM
10 minutes
Coffee Break
01:35 PM - 02:15 PM
40 minutes
Panel Discussion - Design System and Innovation
Panel Members :
Rahul Avasthy
- Abbott
Nathan Curtis
- EightShapes
Moderator :
Mele Hamasaki
- Coinbase
02:20 PM - 02:55 PM
35 minutes
Panel Discussion - Innovation through Excellence is Software Engineering
Panel Members :
Nick Ionita
- Flux
Omar Shanti
- Kin + Carta
Moderator
Roman Dumiak
- iD-Lab DePaul University
02:55 PM - 03:00 PM
5 minutes
Break
03:00 PM - 03:30 PM
30 minutes
Panel Discussion - iD Lab Alumni
Panel Members :
Diana Bursac
- Senior Data Scientist at Here
Mathilde Hours
- Lead Technical Product Owner at SustainCERT
Stefan Hiebl
- Senior Consultant Cyber Security at PWC
Tanya Liu
- Digital Design Lead at Northern Trust Corporation
Moderator :
Lawrence Johnson
- SVP & Head of Fintech Engagement of Morningstar
03:35 PM - 03:50 PM
15 minutes
Closing Remarks
Speakers :
Roman Dumiak
- iD-Lab DePaul University
Olayele Adelakun
- iD-Lab DePaul University
04:30 PM - 06:30 PM
2 hours
Networking Reception at Chicago Connectory
Time
Event Description
Location
08:30 AM - 08:35 AM
5 minutes
ODI Kickoff
Speaker :
Jacob Furst
- Professor at College of Computing and Digital Media, Director of School of Computing
08:40 AM - 08:50 AM
10 minutes
Recap from Oct 14th
Speaker :
Roman Dumiak
- iD-Lab DePaul University
08:55 AM - 09:50 AM
55 minutes
Keynote - The Surprising Truth About Customer Experience Innovations: It's Not About You
Speaker :
Don Scheibenreif
- Gartner
09:50 AM - 10:00 AM
10 minutes
Coffee Break
10:00 AM - 10:50 AM
50 minutes
Keynote - Accelerating Digital Innovation in Large Coporation in Challenging Times
Speaker :
Terry Finch
- Abbott
10:50 AM - 11:00 AM
10 minutes
Coffee Break
11:00 AM - 11:50 AM
50 minutes
Panel Discussion - Innovation Ecosystem
Panel Members :
Moderator :
Roman Dumiak
- iD - Lab DePaul University
11:50 AM - 12:00 PM
10 minutes
Coffee Break
12:00 PM - 12:30 PM
30 minutes
Keynote - Innovation at Speed
Speaker :
Neil Goodrich
- M. Holland Company
12:30 PM - 01:30 PM
1 hour
Lunch
01:30 PM - 02:20 PM
50 minutes
Panel Discussion - Customer experience and Innovation
Panel Members :
Don Scheibenreif
- Gartner
Scott Hibbard
- Bosch Rexroth Corporation
Moderator :
Lauren Rosen
- Salesforce
02:20 PM - 02:30 PM
10 minutes
Coffee Break
02:30 PM - 03:15 PM
45 minutes
Keynote - Strategies and Tactics for Digital Innovation when Forced to Change
Speaker :
Talvis Love
- Baxter
03:15 PM - 03:30 PM
15 minutes
Coffee Break
03:30 PM - 04:30 PM
1 hour
Panel Discussion - CIO/CEO: Increasing Org. Agility and Innovation
Panel Member :
Sabina Ewing
- Abbott
Mike Altpeter
- ABC Supply
Talvis Love
- Baxter
Ido Biger
- EL AL Israel Airlines
Moderator :
Dwayne Prosko
- KPMG
04:30 PM - 04:45 PM
15 minutes
Closing Remarks
Speakers :
Roman Dumiak
- iD-Lab DePaul University
Olayele Adelakun
- iD-Lab DePaul University
05:00 PM - 07:00 PM
2 hours
Networking Reception
Register to receive the link to the conference
Roman Dumiak
Roman Dumiak
Executive in Residence - DePaul ID Lab
As the Executive-in-Residence, Roman Dumiak acts as the liaison between the DePaul faculty and corporate enterprises that are currently engaged with DePaul's iDLab. Working to bridge the gap between the business and academic communities around innovation
Olayele Adelakun
Olayele Adelakun
Executive Director - DePaul Innovation Development Laboratory
Don Scheibenreif
Don Scheibenreif
Distinguished VP Analyst at Gartner
Don Scheibenreif is a Distinguished Vice President, Analyst with Gartner's Customer Experience research group. He works with CIOs and IT leaders on how emerging trends and digital business will impact customer experience.
Don Scheibenreif
Rahul Avasthy
Lead - Digital Transformation
Rahul leads digital transformation and experience practice at Abbott, a global healthcare company that helps people live fully at all stages of life. He’s particularly interested in irreversible process transformation, reducing org-wide design/development waste, and breakthrough digital marketing innovations.Accomplishments include 20+ industry awards in Digital domain, Abbott Division's highest honor - President's Award 3 years in a row, recommendations from The Coca-Cola Company & Police Special Task Force (STF) for his contributions and work and is acknowledged for creating many first in industry healthcare marketing initiatives.
Don Scheibenreif
Erik Pedersen
Principal Product Designer - Hyatt Hotels Corporation
Don Scheibenreif
Jay Hieb
Innovation Executive - State Farm
He spent 20 years leading a variety of teams in our property & casualty line of business. For the past several years, Jay has led the formation and growth of a startup within State Farm called Blue Owl – a company that offers usage-based-insurance through a product called Hi-Road in the state of Rhode Island.
James Pacella
James Pacella
VP Global IT - Baxter
James Pacella is Baxter International’s Vice President of IT Strategy and Analytics. In that role, Mr. Pacella defines the IT strategic direction for the global organization to support technology innovations and the enablement of the business.
Terry Finch<
Terry Finch
Divisional Vice President - Abbott
Terry is responsible for many of the digital technologies used throughout Abbott with a specific focus on new and differentiating capabilities in Big Data/Internet of things(IOT), Digital Commerce and Salesforce effectiveness. Terry earned his software engineering degree from the University of Portsmouth and was elected to the British Computer Society in 2005 as a Chartered Engineer.
Ben Pruess
Ben Pruess
Enterprise Architect - Medline
Ben has spent the last 15 years delivering IT software solutions for Pharmacy and Healthcare Products and Services companies. He has worked primarily in Data Warehouse, CRM, Supply Chain, B2B E-Commerce, and Organizational Change Management as an IT Business Analyst. He is currently a Business Facing Enterprise Architect for Medline Industries, Inc; focused on the E-Commerce, Sales Innovation, and Managed Care domains.
Dwayne Prosko
Dwayne Prosko
Robotic Automation & Cognitive Computing Specialist Leader - KPMG
Mohan Putcha
Mohan Putcha
VP Strategy & Architecture - AON
Willie Anderson
Willie Anderson
Sr. VP Distributed Infrastructure Services - Black Knight Financial Inc
Kelly Coomer
Kelly Coomer
Chief Information Officer - Sammons Financial Group Member Companies
Kelly has set herself apart as a successful leader with a proven track record of facilitating large- scale consumer facing technology initiatives,” said Teri Ross, president, Sammons Financial Group’s Shared Services Division. “Her focus on organizational culture and values is as impressive as her accomplishments, which is foundational to our company’s success and was crucial in our search for a new chief information officer.” Coomer’s IT career spans 20 years of leading technology initiatives
Lauren Rosen
Lauren Rosen
Innovation Partner - Office of Innovation - Salesforce
David Miller
David Miller
Dean, College of Computing and Digital Media, DePaul University
David Miller joined the faculty of the Department of Computer Science at its founding in 1981. He served as Associate Dean for the School of Computer Science, Telecommunications and Information Systems (CTI) since the School's inception in 1995 and began serving as Dean of what is now the College of Computing and Digital Media​ in 2005. Miller served as DePaul’s Interim Provost for the 2014-2015 academic year. Miller received his doctorate in mathematics from the University of Chicago. He still satisfies his programming bug by contributing to open-source software development.​
Aleksander Velkoski
Aleksander Velkoski
Director, Data Science at National Association of REALTORS® & Distinguished iD-Lab Faculty Member
Lawrence Johnson
Lawrence Johnson
Morningstar
Lawrence leads Morningstar’s global financial technology outreach initiatives. He is working to strengthen the firm’s leadership role with world-class emerging growth companies and organizations fostering innovation in software, data management, business intelligence and user experience in the financial services sector. Lawrence is a member of the Fintech Advisory Board of the Fubon Center for Technology, Business, and Innovation - NYU Stern School of Business, and the Board of Directors of iD-Lab.​
Robert A. Nendorf
Robert A. Nendorf
Arity
Robert Nendorf is the Director of Data Science within the Analytics Practice at Arity, a mobility data and analytics company founded by The Allstate Corporation. There he leads a team of data scientists, data analytics engineers, and analysts that work on cross-functional product teams to discover, develop, deploy, and manage analytics insights. He plays a key role in leading and building a world-class analytics organization at Arity and delivering solutions to Arity customers in the insurance, shared mobility, mobile app, and data services markets.
Doug Laney
Doug Laney
Data & Analytics Innovation | Author of "Infonomics", West Monroe
Doug Laney is a best-selling author and recognized authority on data and analytics strategy. He advises senior IT, business and data leaders on data monetization and valuation, data management and governance, alternative data, analytics best practices, and information innovation.
Ido Biger
Ido Biger
Chief Data Officer, EL AL Israel Airlines
Ido Biger is a Data & Analytics Leader with a proven ability to make large organizations become Data Driven.Held 2 successful Chief Data Officer Roles for 2 of the biggest brands in Israel, yes Television and EL AL Israel Airlines.Responsible for Leading Big Data Teams, BI Departments, Advanced Analytics Units (Data Science) and Data Literacy programs. A Data Geek with a business state of mind.
Vivian Zhang
Vivian Zhang
NYC Data Science Academy and the co-founder of SupStat
Vivian Zhang is the founder of the NYC Data Science Academy and the co-founder of SupStat. In August 2016, Forbes ranked her among the nine women leading the pack in data analytics.
Shawn Griffin
Shawn Griffin
Blue Cross Blue Shield (HCSC)
John Leach
John Leach
VP Treasury Management Product Innovation Lead, PNC Bank
John Leach has almost two decades of experience developing innovation strategies for start-ups to Fortune 500 enterprises. John is a pioneer in the practice of innovation strategy and consulting having been with Doblin for over 12 years, helping to craft new products and services in a variety of industries and non-profits.
Anthony Termini
Anthony Termini
MorningStar
Anthony Termini leads the global framework for fintech partnerships Morningstar.
Dana Eiger
Dana Enger
State Farm
Dana has one of the best jobs in the company, currently serving as a Scouting Manager in Labs @ State Farm. In this role, she meets with entrepreneurs from across the globe to learn about their businesses, to evaluate alignment to State Farm’s innovation work, and to identify investment targets for State Farm Ventures.
Kim Holmes
Kim Holmes
Discover
Kate Mignon
Kate Mignon
Uptake
Kate is the VP of Strategic Partnerships at Uptake, an Industrial AI software company headquartered in Chicago. In her current role, she focuses on business growth through go-to-market partnerships for advanced analytics across industrial markets including transportation and logistics, energy, mining, and manufacturing.
Kevin Rice
Kevin Rice
Arity
Shobhit Jain
Shobhit Jain
Here Technologies
Shobhit Jain is the Head of Product Innovation at HERE Technologies. He leads a global team of highly passionate innovators and dreamers who engage customers and partners to identify market opportunities and next generation location-based solutions that bring long term value to HERE and its partners.
Brenna Berman
Brenna Berman
City Tech
Brenna Berman is CEO of City Tech, an IoT urban infrastructure lab that transforms cities into testbeds for new ideas. Prior to joining City Tech, Brenna served in Chicago Mayor Rahm Emanuel’s administration, which she joined in 2011. She served as the Chief Information Officer for the City and Commissioner for the Department of Innovation & Technology (DoIT) from 2012 to spring of 2017.
Brenna Berman
John Yesko
Walgreens
Nick Ionita
Nick Ionita
Flex
Nick Ionita is the CEO & Co-Founder of Flux, an internal mobility platform that helps employees grow by matching them to projects, rotations, and full-time jobs their company needs delivered. Nick has 18+ years experience in Product and Engineering roles, and has spent his last 12 years in San Francisco building, growing, and losing his hair at start-ups. Prior to Flux, Nick was Chief Product Officer (CPO) turned CEO of Joyus (acquired by Stack Commerce), and SVP of Product Management at FreeWheel (acquired by Comcast). Nick has an MBA from U.C. Berkeley, an MS in Information Systems and a BBA in Information Technology & Operations Management.
Shobhit Jain
Davie Sweis
Bosch
Davie Sweis is the Business Chief Digital Officer and Vice President of Technology & Enabling of the Global Business Services at Bosch. After having held various positions within the corporate sector of IT and prior to his latest role, Davie became the head of Bosch's global Digital Business unit in summer of 2013. This unit has allowed Bosch to continue being at the forefront of development and the IT landscape by advancing topics such as IoT, Mobility, Cloud and API Management to create solutions for a connected life. In 2017, he took over as the Head of Information Technology, responsible for representing as the global CIO in the Americas. In addition to his current role, he also serves as the champion for driving Digital Transformation within Bosch North America.
Salma Ghanem
Salma Ghanem
Dean College of Communication, DePaul University
Enrique Aceves
Enrique Aceves
Vice President, Nuveen
Siva Balu
Siva Balu
VP & CIO, YMCA of the USA
Aine Allen
Aine Allen
Divisional Vice President, Business & Technology Services
Meriah Garrett
Meriah Garrett
Chief Design Officer at USAA
Makoto Nakayama
Makoto Nakayama
Associate Professor of College of Computing and Digital Media (CDM) at DePaul University